Drought, Leflore
- When
- July 1, 12:00 AM CST to July 4, 6:00 PM CST
- Where
- Leflore forecast zone
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.551, -90.301 (the zone’s center; the record gives no point)
The extreme to exceptional drought, which had gripped a large portion of the region since May, finally was reduced during the first and middle portion of July. The drought lasted for only a few days before widespread rains began falling around the 3-4 of July.
Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
The extreme to exceptional drought, which had gripped a large portion of the region since May, finally was reduced during the first and middle portion of July. The drought lasted for only a few days before widespread rains began falling around the 3-4 of July. These rains lasted for nearly 2 weeks until the 21st. Rainfall was nearly a daily occurrence during this time frame with the entire forecast area seeing above normal rainfall for July. The area saw a range to 6 to 11 inches of rain for the month.
Due to the lingering effects of the drought, there were still some agricultural losses during the first few days of July, albeit much less than what occurred during the peak of the drought which occurred during June.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 30, 7:45 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 845 PM CDT SAT JUN 30 2007 .UPDATE...WILL WAIT FOR THE RAIN TO END AND UPDATE THE FORECAST AGAIN. DID A QUICK UPDATE EARLIER TO REMOVE THE WATCH. EXPECTING THE RAIN TO END FOR THE EVENING AND START AGAIN EARLY TOMORROW...SO WILL LIKELY MAINTAIN SLIGHT CHANCE WORDING AFTER MIDNIGHT. NOT SURE WHAT TO DO WITH TEMPS AT THIS POINT...AGAIN WILL WAIT AND SEE WHAT THE CLOUDS WILL DO BEFORE MAKING ANY ADJUSTMENTS. FOR NOW EVERYTHING LOOKS GOOD...WILL UPDATE THE FORECAST SHORTLY. && .AVIATION... LOOKS LIKE SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA EARLY ON SUNDAY...SO WILL MAINTAIN SHRA-VCTS STARTING AROUND HBG AND SPREADING NORTH THROUGH 18Z. BEYOND 18Z...WILL MAINTAIN AT ALL SITES. MAY HAVE TO ADD +TSRA BY LATE AFTERNOON. AT THIS TIME...IT SEEMS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE FORECAST PERIOD...SO WILL MAINTAIN THROUGH 6Z. GUIDANCE DID NOT SHOW ANY CEILINGS AT OR BELOW 3KFT...BUT EXPECT AT LEAST SOME TEMPORARY LOW CLOUDS WITH THUNDERSTORMS. WILL ADD SOME BKN025 AT SITE WITH +TSRA. EXPECTING PREVAILING WINDS TO REMAIN LIGHT AND VARIABLE...A FEW SITES MAY GET SOUTHERLY WINDS AROUND 10KTS OR OCCASIONAL GUSTS WITH PASSING STORMS. FOR THE MOST PART VFR/MVFR CONDITIONS SHOULD PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 92 71 90 / 37 53 51 55 MERIDIAN 71 93 70 90 / 37 53 50 55 VICKSBURG 73 91 71 90 / 39 55 48 58 HATTIESBURG 72 94 71 90 / 31 50 42 68 NATCHEZ 72 91 72 90 / 31 52 38 66 GREENVILLE 71 91 71 88 / 52 62 60 46 GREENWOOD 72 90 72 89 / 51 61 57 38 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1134 PM CDT SAT JUN 30 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020445- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1134 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE STORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA OVERNIGHT. PLENTY OF MOISTURE AND LINGERING INSTABILITY WILL HELP SUSTAIN A FEW THUNDERSTORMS. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING WILL BE POSSIBLE. PERIODS OF HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS. MOST OF THE ACTIVITY WILL REMAIN ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS...TO CANTON TO DEKALB MISSISSIPPI. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE AGAIN SUNDAY AFTERNOON. FREQUENT LIGHTNING STRIKES...SMALL HAIL AND WIND GUSTS OF 50 MPH MAY OCCUR WITH THE STRONGEST STORMS. IN ADDITION...THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE PONDING OF WATER ON ROADS. A STALLING SURFACE FRONT SHOULD DRIFT INTO THE HIGHWAY 82 CORRIDOR LATE TONIGHT AND SUNDAY MORNING. THIS BOUNDARY WILL HELP FOCUS THE STORMS DURING THE HOTTEST PART OF THE AFTERNOONS AND EARLY EVENING. ALL THE STORMS SHOULD WEAKEN BY 10 PM EACH DAY HOWEVER SHOWERS COULD LINGER THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY ISOLATED HEAVY RAINFALL AMOUNTS FROM THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT AS THE STALLED SURFACE FRONT SLOWLY DROPS SOUTHWARD INTO THE CENTRAL AND SOUTH PORTIONS OF THE AREA. FEWER STORMS ARE EXPECTED FOR THE MIDDLE OF NEXT WEEK UNTIL ANOTHER UPPER LEVEL DISTURBANCE DROPS IN FROM THE NORTHWEST ON FRIDAY. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AFTER SUNDAY EVENING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 99
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 800 PM CDT SAT JUN 30 2007 MSZ037-038-010145- ATTALA MS-WINSTON MS- 800 PM CDT SAT JUN 30 2007 ...STRONG THUNDERSTORMS MOVING INTO ATTALA AND WINSTON COUNTIES... STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND SMALL HAIL ARE MOVING INTO SOUTHEAST ATTALA AND SOUTHERN WINSTON COUNTIES EARLY THIS EVENING. THE STORMS ARE MOVING SLOWLY NORTH AND SHOULD PERSIST UNTIL AROUND 9 PM CDT BEFORE WEAKENING. PEOPLE IN SOUTHEAST ATTALA AND SOUTHERN WINSTON COUNTIES SHOULD MONITOR THESE STORMS AND STAY CLOSE TO SAFE SHELTER IF OUTDOORS. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 813 PM CDT SAT JUN 30 2007 MSZ036-037-010200- HOLMES MS-ATTALA MS- 813 PM CDT SAT JUN 30 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF GOODMAN AT 813 PM CDT. THE STORM WAS DRIFTING SLOWLY NORTH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWEST ATTALA AND HOLMES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG 4 E CANTON 32.61N 89.96W
06/30/2007 MADISON MS EMERGENCY MNGR
TWO TREES WERE REPORTED DOWN AND BLOCKING ROBINSON ROAD.
0706 PM TSTM WND DMG 3 N CANTON 32.65N 90.03W
06/30/2007 MADISON MS LAW ENFORCEMENT
SEVERAL TREES WERE REPORTED DOWN AND BLOCKING STONEBRIDGE
ROAD.
&&
HAMRICKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1049 PM CDT SAT JUN 30 2007 ARZ075-MSZ034-010450- CHICOT AR-WASHINGTON MS- 1049 PM CDT SAT JUN 30 2007 ...STRONG THUNDERSTORM APPROACHING LAKE VILLAGE AND GREENVILLE... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND SMALL HAIL WAS LOCATED 3 MILES SOUTHEAST OF CHICOT JUNCTION AT 1049 PM CDT...MOVING NORTH AT 5 MPH. THIS STORM WILL AFFECT THE LAKE VILLAGE AND GREENVILLE AREA UNTIL MIDNIGHT. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1151 PM CDT SAT JUN 30 2007 MSZ034-010535- WASHINGTON MS- 1151 PM CDT SAT JUN 30 2007 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS...SMALL HAIL...FREQUENT LIGHTNING STRIKES...AND VERY HEAVY RAIN...WAS LOCATED OVER NORTHERN WASHINGTON COUNTY ALONG THE HIGHWAY 82 CORRIDOR AT 1151 PM CDT...MOVING NORTHEAST AT 15 MPH. THESE STORMS WILL CONTINUE TO MOVE ACROSS NORTHERN WASHINGTON COUNTY UNTIL AROUND 1230 AM CDT. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN WASHINGTON COUNTY SHOULD MONITOR THESE STORMS CLOSELY. EEC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1229 AM CDT SUN JUL 1 2007 MSZ036-037-010615- HOLMES MS-ATTALA MS- 1229 AM CDT SUN JUL 1 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GOODMAN AT 1229 AM CDT...MOVING NORTH AT 5 MPH. IN ADDITION TO THAT...VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THIS STORM. PEOPLE IN ATTALA AND HOLMES COUNTIES...INCLUDING THE CITY OF DURANT...SHOULD MONITOR THIS STORM CLOSELY. BANNAN
The national radar mosaic for the moment the first event began.
42 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50901, 50902, 50903, 50904, 50905, 50906, 50907, 50909, 50910, 50911, 50912, 50913, 50914, 50915, 50917, 50918, 50919, 50920, 50921, 50922, 50924, 50925, 50926, 50927, 50928, 50929, 50930, 50931, 50932, 50933, 50935, 50936, 50937, 50938, 50939, 50940, 50941, 50942, 50943, 50944, and more.